Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On a conjecture of Graham


Author: J. W. Sander
Journal: Proc. Amer. Math. Soc. 102 (1988), 455-458
MSC: Primary 11A05
DOI: https://doi.org/10.1090/S0002-9939-1988-0928959-9
MathSciNet review: 928959
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {a_1} < {a_2} < \cdots < {a_n}$ be a finite sequence of positive integers containing a prime power $ {p^d}$ with the property: $ {a_i} \ne {p^k}{a_j}$ for all $ i,j$ and $ k > 0$. Then $ {\max _{i,j}}{a_i}/\left( {{a_i},{a_j}} \right) \geq n$.


References [Enhancements On Off] (What's this?)

  • [1] R. D. Boyle, On a problem of R. L. Graham, Acta Arith. 34 (1978), 163-177. MR 0465996 (57:5880)
  • [2] E. Z. Chein, On a conjecture of Graham concerning a sequence of integers, Canad. Math. Bull. 21 (1978), 285-287. MR 511574 (80d:10024)
  • [3] P. Erdös, Problems and results on combinatorial number theory, A Survey on Combinatorial Theory, North-Holland, Amsterdam, 1973, Chapter 12. MR 0360509 (50:12957)
  • [4] R. L. Graham, Unsolved problem 5749, Amer. Math. Monthly 77 (1970), 775.
  • [5] R. Klein, The proof of a conjecture of Graham for sequences containing primes, Proc. Amer. Math. Soc. 95 (1985), 189-190. MR 801321 (86k:11002)
  • [6] J. Marica and J. Schönheim, Differences of sets and a problem of Graham, Canad. Math. Bull. 12 (1969), 635-637. MR 0249388 (40:2633)
  • [7] R. J. Simpson, On a conjecture of R. L. Graham, Acta Arith. 40 (1982), 209-211. MR 649120 (83j:10062)
  • [8] W. Y. Vélez, Some remarks on a number theoretic problem of Graham, Acta Arith. 32 (1977), 233-238. MR 0429708 (55:2719)
  • [9] G. Weinstein, On a conjecture of Graham concerning greatest common divisors, Proc. Amer. Math. Soc. 63 (1977), 33-38. MR 0434941 (55:7904)
  • [10] R. Winterle, A problem of R. L. Graham in combinatorial number theory, Proc. Louisiana Conf. on Combinatorics, Graph Theory and Computing, Louisiana State Univ., Baton Rouge, La., 1970, pp. 357-361. MR 0268152 (42:3051)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11A05

Retrieve articles in all journals with MSC: 11A05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0928959-9
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society